Jump to content
CrazyBoards.org

Hypersexuality with Anorgasm


Recommended Posts

I've always been a sexual person, excepting my anorexic phase. I love having sex (with most genders) and masturbating.

Having been a little hypomanic for the past month or so, I think about sex constantly. I think about sex with people I'd never have sex with. I feel like I'm 14 years old again, dying to f-k and be f-ked in all sorts of ways. I get home from school, having fantasized about sex with all my professors, and ask my man for sex. He's twice my age, so he doesn't want it as much as I do. I get irritable sometimes, but that's another story.

So then I get in bed with myself and my beloved sex toys. The reliable ones, the ones that always got me off.

And I can't come. Not even a spasm. It's horrible. I can't come with my boyfriend either: not when he's using toys, hands, his lovely mouth, or his fantastic cock. He feels guilty; I feel frustrated.

I'm taking 150mg Effexor. Should I switch to Wellbutrin, lower my 'fex dose, or eat some dried tiger penis?

Link to comment
Share on other sites

Sex is a major reason for med changes. Clearly the situation is unacceptable to you so therefore it needs to be presented in Mr Doctors face.............I don't know your dx, but, I can identify with the hypersexuality versus lack of orgasm from meds.......

Call the pdoc, change the meds.......its not working for you.

Peace

Link to comment
Share on other sites

I came (heh) off a med that was partially working for my headache because I had zero libido, and my husband was getting depressed. A p-doc will definitely think sexual issues are worth considering in the larger picture, and may adjust meds to fix them.

Link to comment
Share on other sites

Sexual issues are reason enough for a med change, and if you are hypo, I don't know what you'd be doing on effexor anyway. So, I'd say DEFINITELY talk to pdoc.

I wasn't sure what the big deal was until I got on a high enough dose of risperdal to get completely numb down there. Then I realized (along with feeling like a streetwalker whilst servicing my husband) what an important part of sex is in a healthy partnership.

Talk to doc, post haste.

Anna

Link to comment
Share on other sites

I wasn't sure what the big deal was until I got on a high enough dose of risperdal to get completely numb down there. Then I realized (along with feeling like a streetwalker whilst servicing my husband) what an important part of sex is in a healthy partnership.

This describes it exactly. I am not speaking for Anna here, but for me, the feeling of "I am servicing my husband" caused even more dampening of my libido, and it became a Catch-22 psychologically, and reinforced the feeling that sex was a burden. A burden! That is just sad and wrong when you are in a basically happy relationship.

Link to comment
Share on other sites

Yes, that is the issue. when sex becomes a burden and something to be tolerated/avoided, etc. my husband was actually really upset when he found out because he didn't want me to feel like that. He directed me to go back to the doc and we reduced my risperdal until sex was fun again. Thank God. Because those 2 months were hellish. They really were. I adore my hubby and HATED feeling that way, but didn't want to "deprive" him of sex, either.

Now that husband is on zoloft we're having the same problem in reverse, although we have come up with creative solutions and positions that allow him to get off, heh. Fortunately, I have a very high tolerance for lengthy sex, so with the zoloft, sex does take longer but he says it's still enjoyable and we can manage the big O.

meds and sex. O for the joy.

Anna

Link to comment
Share on other sites

My pdoc will mess with my meds due to sexual issues. It's a very important part of life, to have that intimacy. I've been there. Zoloft totally killed any chance of orgasm. Lexapro too. Pdoc always worked with me till things were better. Definetly discuss this with your doc.

Link to comment
Share on other sites

  • 2 weeks later...

Hello,

Here are two explanations in my opinion which might fit. This is very condensed and I suggest that you check this out for yourself, the explanations are long but extremely informative. Check out studies too.

Possible Cause 1

Venlafaxine (effexor), like other SNRI and SSRI, are Serotonin reuptake inhibitors. Almost all of Serotonin neurotransmitter receptors are libido suppressant and orgasm killer (and they also increase prolactin which is also a libido/orgasm killer). That's why SSRIs are so bad for sexuality. BUT, to explain the rare reverse adverse effect of libido/orgasm increase seen with some SSRI users, there are serotonin receptors subtypes which are used for genital congestion/erection and can act as orgasm facilitator (5HT-2c especially : you can check for "trazodone" med and libido as exemple of this). For some reason, some people react greatly to those receptors and less the others and actually have increased libido and orgasm and in rarer cases, yawning orgasms or spontaneous orgasms (how this works is not really clear to anyone but cases have been reported). So, your case might be increased libido but with higher levels of Prolactin (for exemple), you are also anorgasmic.

Possible Cause 2

At higher doses, Venlafaxine act as a weak dopamine reuptake inhibitor. Dopamine is "the" neurotransmitter for libido and orgasm (and reward, gratification, obsession, movement, compulsion, etc. etc.). Dopamine secretion lowers prolactin, contrary to Serotonin, which helps (but reuptake inhibition like this case doesn't particularly influences prolactin levels). To make it simple, the more dopamine you have, the higher libido and orgasms you have. Bupropion (Wellbutrin antidepressant or Zyban for smoking cessation) is a potent dopamine reuptake inhibitor; alot of users (male and female) report heightened libido, increase sensation at orgasm, multiorgasm (in women), etc. So, your case might be, you are getting the dopamine boost and feel extremely sexual but the serotonin receptors inhibition (and/or prolactin) blocks you from having an orgasm.

Some people are able to climax on SSRIs as usual, while others need to go for it for a long time, to build higher levels of dopamine (secreted with sexual excitation) to finally be able to orgasm. Some are simply anorgasmic.

Suggestion ?

Check with your doc if you can be switched to Wellbutrin or Trazodone or Lamictal or Buspar, etc .... they are all proved to be "bad" sexual side effects free. But they all come with other side effects which can be as unpleasant !!

If he doesn't want to, ask if he can at least add Wellbutrin, or a dopamine agonist, to help you regain your ability to orgasm. At minimum, ask if you can have med-free weekends.... ?

Good luck, and hoping that these info helps someone !

Link to comment
Share on other sites

Fantome D hit the nail on the head for me. My crazy meds are: Wellbutrin SR 150 mg 2x per day and Lamictal 150 mg 2x per day and then I alternate between trazadone and rozerem for sleep. Our sex life revved up in a major way when I got everything in synch. My husband has to shut me down most of the time. My libido is stronger than it was when we were first married 16 years ago. I am much more sexually UN-inhibited now too.

Link to comment
Share on other sites

Fantome D hit the nail on the head for me. My crazy meds are: Wellbutrin SR 150 mg 2x per day and Lamictal 150 mg 2x per day and then I alternate between trazadone and rozerem for sleep. Our sex life revved up in a major way when I got everything in synch. My husband has to shut me down most of the time. My libido is stronger than it was when we were first married 16 years ago. I am much more sexually UN-inhibited now too.

Wow kimmybird, that's a great combination for heightening libido and orgasm. Wellbutrin and lamictal for the strong dopaminergic influence and trazodone for the 5-HT2c and a-adrenegic antagonism, which leads (to a certain degree mind you) to erections and/or genital engorgement. For women, genital engorgement is particularly efficient in facilitating orgasm.

Feel free to answer or not, but did you start to have much increased climax sensation, duration and "multiplication" ?

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...